Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 243, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2017, 3:55 PM EDT for Atkinson County, Coffee County, Ware County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2017, 3:55 PM EDT (19:55 UTC)
- Expired
- Aug 4, 2017, 4:26 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Coffee County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 59 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:10 PM EDT | TSTM WND DMG | 2 Nnw Dixie Union, GA | TREES DOWN ACROSS BICKLEY HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
555 WUUS52 KJAX 041955 SVRJAX GAC003-069-299-042045- /O.NEW.KJAX.SV.W.0243.170804T1955Z-170804T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 355 PM EDT FRI AUG 4 2017 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Southeastern Coffee County in southeastern Georgia... Southeastern Atkinson County in southeastern Georgia... Northwestern Ware County in southeastern Georgia... * Until 445 PM EDT * At 355 PM EDT, a severe thunderstorm was located 8 miles north of Cogdell, or 9 miles east of Pearson, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pebble Hill, Dixie Union, Bickley and Millwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3119 8269 3139 8273 3146 8251 3124 8236 TIME...MOT...LOC 1955Z 239DEG 25KT 3129 8270 HAIL...<.75IN WIND...60MPH $$ ZIBURA
2 follow-up statements
615
WWUS52 KJAX 042009
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
409 PM EDT FRI AUG 4 2017
GAC003-069-042018-
/O.CAN.KJAX.SV.W.0243.000000T0000Z-170804T2045Z/
Coffee GA-Atkinson GA-
409 PM EDT FRI AUG 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE AND
SOUTHEASTERN ATKINSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.
LAT...LON 3122 8263 3142 8262 3146 8251 3124 8236
TIME...MOT...LOC 2008Z 234DEG 34KT 3138 8256
$$
GAC299-042045-
/O.CON.KJAX.SV.W.0243.000000T0000Z-170804T2045Z/
Ware GA-
409 PM EDT FRI AUG 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN WARE COUNTY...
At 408 PM EDT, a severe thunderstorm was located near Dixie Union, or
12 miles southwest of Alma, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pebble Hill, Dixie Union and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Jacksonville.
&&
LAT...LON 3122 8263 3142 8262 3146 8251 3124 8236
TIME...MOT...LOC 2008Z 234DEG 34KT 3138 8256
HAIL...<.75IN
WIND...60MPH
$$
ZIBURA083
WWUS52 KJAX 042026
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
426 PM EDT FRI AUG 4 2017
GAC299-042036-
/O.CAN.KJAX.SV.W.0243.000000T0000Z-170804T2045Z/
Ware GA-
426 PM EDT FRI AUG 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3122 8263 3142 8262 3146 8251 3124 8236
TIME...MOT...LOC 2024Z 239DEG 25KT 3144 8243
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:24 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 3:24 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 324 PM EDT Fri Aug 4 2017 .NEAR TERM /Through Saturday/... Scattered showers and isolated thunderstorms are associated with the trough axis rounding southern GA will continue to swing through southern GA into the Suwannee River Valley of Northern FL across southeastern GA into this evening. A weak east coast sea breeze may develop across Flagler County late in the day, and scattered showers and a few storms are expected there late in the afternoon to early evening. Precipitable water values of around 2.3" remain in a narrow swath from the western FL panhandle to southeastern GA will help continue shower and tstorm activity until the mid-level ridge builds further westward tonight. Overnight lows will be in the 70s. Deep southwesterly flow will prevail across the region on Saturday. Upper trough extending from the Great Lakes to the central Gulf coast will shift east and northeast through Saturday. Various shortwaves along the northern Gulf coast will move into the Panhandle and Suwannee Valley on Saturday. Deep moisture will continue to stream northeast across southeast Georgia and portions of the Suwannee Valley, which will bring rounds of showers and embedded storms on Saturday to that region. The east coast sea breeze may develop Saturday afternoon along the east coast, leading to scattered showers and storms there. Highs will be in the upper 80s to lower 90s. .SHORT TERM.../Saturday Night Through Monday/... Upper level trough will start to move northward on Sunday, but southeast Georgia will get another chance to see greater coverage of showers and thunderstorms before it retreats far enough north. Some differences already in how quickly and how strong the upper level ridge will build in from the Atlantic on Monday. At any rate, the base of the trough should be far enough north to return to a more typical seabreeze thunderstorm pattern Monday. .LONG TERM /Tuesday Through Friday/... Generally onshore flow at the surface, and southwesterly flow aloft will keep precipitable water values at or above 2 inches across the area. Models agree with the Bermuda high for the most part, but still struggle with the strength and westward progression of the upper level ridge. Right now have kept generally just chance PoPs to account for seabreeze convection and near normal temperatures, but if something closer to the GFS verifies, much drier and warmer conditions could be possible for much of next week. && .AVIATION... Generally VFR conditions with Mid/high clouds streaming across the region through the period. Brief MVFR cigs are possible at KSGJ. Showers may get near KGNV and KSSI this afternoon. Otherwise, mainly dry conditions are expected. Southwest winds 5-10 knots will prevail through the period, except a weak sea breeze may develop near KSGJ late this afternoon. && .MARINE... High pressure across south Florida will gradually lift northward up the peninsula this weekend. This pattern will transition to more southerly flow with afternoon east coast sea breeze near the Atlantic coast each day. The ridge will build north of the waters early next week with prevailing winds become more SSE. Headlines are not expected with sustained speeds 15 kts or less and combined seas of 4 ft or less. Rip Currents: Low risk through Saturday. && .HYDROLOGY... A river flood warning is in effect for the St. Marys River at Macclenny for minor flooding. The river is expected to crest at 13.9 feet Saturday evening. The Sante Fe at Worthington Springs was just above Minor Flood stage. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 91 / 30 60 10 50 SSI 77 88 77 88 / 30 40 20 30 JAX 75 90 75 90 / 10 40 20 20 SGJ 75 89 75 88 / 20 50 20 30 GNV 73 89 73 91 / 20 40 20 30 OCF 74 89 73 92 / 10 40 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Enyedi/Corless
Hazardous weather outlook, Aug 4, 3:21 AM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 321 AM EDT Fri Aug 4 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-051000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 321 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Waves of showers with embedded thunderstorms will increase in coverage through the afternoon across southeast Georgia and the Suwannee River Valley of northeast Florida. Periods of locally heavy rainfall could cause localized flooding problems. Thunderstorms will move inland generally south of Interstate 10 across northeast Florida by midday and toward the Atlantic coast through this evening. A few strong thunderstorms will be possible and could produce gusty winds, frequent lightning and locally heavy rainfall. Thunderstorm activity will decrease in coverage this evening. A River Flood warning is in effect for the St. Marys River at Macclenny. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are expected each day, with a few strong to isolated severe storms possible. Stronger storms will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 4, 3:11 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT FRI AUG 4 2017
GAZ149-041945-
Atkinson GA-
311 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON COUNTY UNTIL 345 PM
EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving east at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Pearson, Willacoochee and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 3139 8297 3139 8285 3138 8283 3136 8282
3136 8274 3118 8270 3119 8305 3123 8305
3128 8303 3130 8306 3134 8306 3137 8311
3138 8311
TIME...MOT...LOC 1910Z 248DEG 27KT 3126 8307
ZIBURASpecial weather statement, Aug 4, 3:44 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT FRI AUG 4 2017
GAZ132-149-150-042015-
Ware GA-Atkinson GA-Coffee GA-
344 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...EASTERN
ATKINSON AND NORTHWESTERN WARE COUNTIES UNTIL 415 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pearson, moving northeast at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Pearson, Bickley, Millwood and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 8253 3115 8249 3117 8267 3118 8267
3118 8277 3119 8284 3136 8288
TIME...MOT...LOC 1943Z 246DEG 28KT 3127 8276
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:11 PM EDT | Special Weather Statement | JAX | Atkinson | 34 min |
| Aug 4, 3:44 PM EDT | Special Weather Statement | JAX | Atkinson | 31 min |
| Aug 4, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 18 min |
| Aug 4, 4:14 PM EDT | Special Weather Statement | JAX | Bacon, Pierce | 46 min |
| Aug 4, 4:28 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 32 min |
| Aug 4, 4:57 PM EDT | Special Weather Statement | JAX | Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.